MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-18
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that when attempting to implant the pipeline, the distal end of the stent would not open.The body and p roximal portion up to the re-sheathing pad were opened and well apposed.After re-sheathing and changing the deployment location, the same result was seen.Another re-sheathing attempt was done, and the device was deployed with the system more loaded.Again, just the distal few millimeters would not open.It was noted the stent was not positioned in a bend, and re-sheathing was performed more than twice.The device was removed, and a replacement was used to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Post-procedure angiographic results showed a successful procedure.The patient was undergoing surgery for treatment of an amorphous, unruptured aneurysm of the right internal carotid artery (ica) with a max diameter of 7 mm and a 4 mm neck diameter.It was noted the patient's vessel tortuosity was minimal.Dual antiplatelet therapy (dapt) was administered, and the platelet reactivity units (pru) level was 203.Ancillary devices include a neuron max 088, phenom 27 microcatheter.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11885399
Report Number2029214-2021-00621
Device Sequence Number19160005
Product Code OUT
UDI-Device Identifier00847536016446
UDI-Public00847536016446
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2023
Device Model NumberPED-450-18
Device Catalogue NumberPED-450-18
Device Lot NumberB080695
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2021
Initial Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight88